Virginia, 2015Flash Flooding and Flooding in Virginia, July 13 to 14, 2015
July 13 to 14, 2015 · NWS LWX · 18 events in 4 counties and zones
A shortwave trough moved through the region in the morning hours and showers and thunderstorms formed in a humid air mass. Heavy rain led to flash flooding which led to many areas in the Shenandoah Valley flooded through the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.9 million
- Crop damage
- $250,000
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough moved through the region in the morning hours and showers and thunderstorms formed in a humid air mass. Heavy rain led to flash flooding which led to many areas in the Shenandoah Valley flooded through the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 13, 3:56 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 13, 3:56 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
456 AM EDT MON JUL 13 2015
.SYNOPSIS...
A STATIONARY BOUNDARY WILL REMAIN OVER THE REGION THROUGH TONIGHT.
THE BOUNDARY WILL MOVE NORTH AS A WARM FRONT TUESDAY MORNING AND A
COLD FRONT WILL APPROACH FROM THE WEST TUESDAY AFTERNOON. THE COLD
FRONT WILL PASS THROUGH TUESDAY NIGHT INTO WEDNESDAY. HIGH
PRESSURE WILL BUILD TOWARD THE REGION FROM THE NORTH THURSDAY AND
FRIDAY BEFORE MOVING OFF THE COAST DURING THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
...UPDATE TO CANCEL COASTAL FLOOD ADVISORY. PREVIOUS DISCUSSION
FOLLOWS...
AN UPPER-LEVEL TROUGH IS BUILDING OVERHEAD EARLY THIS MORNING
WHILE HIGH PRESSURE MOVES OFF TO OUR EAST. WEAK DISTURBANCES
WITHIN THE TROUGH ARE TRIGGERING A FEW SHOWERS...BUT THE HEAVIEST
SHOWER AND THUNDERSTORM ACTIVITY SHOULD REMAIN TO OUR SOUTH AND
WEST WHERE INSTABILITY IS HIGHER.
THE UPPER-LEVEL TROUGH WILL REMAIN OVERHEAD TODAY WHILE UPPER-
LEVEL DISTURBANCES SWING THROUGH THE AREA IN THE WESTERLY FLOW
ALOFT. A WEAK STATIONARY BOUNDARY ALSO REMAINS OVER THE REGION AND
THIS BOUNDARY WILL REMAIN NEARLY STATIONARY...EXTENDING FROM
WESTERN MARYLAND SOUTH AND EAST TOWARD THE VIRGINIA PIEDMONT. THERE
WILL BE A WEAK DEWPOINT GRADIENT ALONG THE BOUNDARY WITH UPPER 60S
AND LOWER 70S SOUTH AND WEST OF THE BOUNDARY AND LOWER TO MIDDLE
60S DEWPOINTS NORTH AND EAST OF THE BOUNDARY. ONE OF THOSE
DISTURBANCES WILL PASS THROUGH THIS MORNING...TRIGGERING SOME
SHOWERS. THE BEST CHANCE FOR SHOWERS WILL BE ACROSS THE WESTERN
AND CENTRAL PORTIONS OF THE CWA...CLOSER TO THE STATIONARY
BOUNDARY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL
VIRGINIA...SOUTH AND WEST OF THE STATIONARY BOUNDARY WHERE THERE
WILL BE MORE INSTABILITY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS
ARE POSSIBLE IN SOME OF THE STRONGER THUNDERSTORMS DURING THIS
TIME. A FEW SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM ARE
EXPECTED NORTH AND EAST OF THE BOUNDARY WHERE MORE UPPER-LEVEL
DISTURBANCES WILL BE PASSING THROUGH...BUT WITH LIMITED
INSTABILITY AND A LACK OF STRONG FORCING MECHANISMS...MUCH OF THE
AFTERNOON MAY TURN OUT DRY AND AVERAGE RAINFALL AMOUNTS WILL BE
LIGHT.
MORE SHORTWAVE ENERGY WILL MOVE THROUGH THE REGION
TONIGHT...BRINGING THE CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS.
AGAIN...THE BEST CHANCE FOR HEAVIER SHOWERS AND THUNDERSTORMS WILL
DURING THE EVENING HOURS ACROSS THE POTOMAC HIGHLANDS INTO CENTRAL
VIRGINIA WHERE INSTABILITY WILL BE HIGHEST.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
THE STATIONARY BOUNDARY WILL LIFT NORTH AS A WARM FRONT TUESDAY
MORNING. A COLD FRONT ALONG WITH A SURFACE LOW PRESSURE AND A
STRONGER UPPER-LEVEL DISTURBANCE WILL APPROACH THE AREA FROM THE
GREAT LAKES TUESDAY AFTERNOON. A SOUTHWEST FLOW AHEAD OF THIS
SYSTEM WILL USHER IN WARM AND HUMID CONDITIONS...CAUSING MODERATE
AMOUNTS OF INSTABILITY TO DEVELOP...ESPECIALLY ACROSS CENTRAL AND
SOUTHERN AREAS WHERE TEMPS MAY BE A BIT WARMER. SHEAR PROFILES
WILL REMAIN RELATIVELY WEAK ACROSS THE NORTHERN PORTION OF THE
CWA...BUT MARGINAL SHEAR PROFILES ARE EXPECTED ACROSS CENTRAL AND
SOUTHERN AREAS. THE COMBINATION OF MODERATE INSTABILITY AND
MARGINAL SHEAR PROFILES MAY CAUSE A FEW THUNDERSTORMS TO HAVE
GUSTY WINDS. WILL CONTINUE TO MENTION AN ISOLATED THREAT FOR
SEVERE WEATHER ACROSS CENTRAL AND SOUTHERN AREAS IN THE HWO...BUT
THE BEST CHANCE FOR MORE WIDESPREAD SEVERE WEATHER APPEARS THAT IT
WILL BE TO OUR SOUTH WHERE SHEAR AND INSTABILITY WILL BE STRONGER.
DEEP MOISTURE WILL BE IN PLACE WITH PWATS APPROACHING TWO INCHES
EAST OF THE BLUE RIDGE MOUNTAINS TUESDAY AFTERNOON AND EVENING.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL CONTAIN
LOCALLY HEAVY RAINFALL ACROSS THE AREA TUESDAY AFTERNOON AND
EVENING. THERE SHOULD BE ENOUGH FLOW FOR STORMS TO BE MOVING...BUT
FLASH FLOOD GUIDANCE REMAINS RELATIVELY LOW DUE TO RECENT
RAINFALL. THEREFORE...LOCALIZED FLASH FLOODING CANNOT BE RULED
OUT. WILL MENTION IN THE HWO FOR NOW...BUT CONFIDENCE IS TOO LOW
FOR A WATCH AT THIS TIME.
THE COLD FRONT WILL MOVE INTO THE REGION TUESDAY NIGHT ALONG WITH
THE UPPER-LEVEL DISTURBANCE. SURFACE LOW PRESSURE WILL DEVELOP
ALONG THE FRONT...BUT THAT IS MOST LIKELY TO REMAIN JUST TO OUR
EAST. COVERAGE OF CONVECTION SHOULD DECREASE OVERNIGHT DUE TO THE
LOSS OF DAYTIME HEATING...BUT SHOULD THE LOW DEVELOP FARTHER WEST
THAN EXPECTED...A HEAVY RAIN THREAT COULD CONTINUE OVERNIGHT
TUESDAY AS WELL.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
H5 TROF AXIS WL PIVOT ACRS THE CWFA WED. DUE TO S/WV ENERGY W/IN
TROF...DIURNAL CNVCTN SHUD BE ABLE TO RDVLP. THINK THERE WL BE ENUF
INSTBY FOR TSRA...BUT INGREDIENTS DO NOT LOOK ORGANIZED ENUF FOR
MORE THAN THAT. SINCE THERE SHUD BE A DIURNAL COMPONENT...NOT TO
MENTION DEPARTING PVA...XPCT STORMS TO DIMINISH BY/SOON AFTER
SUNSET.
THERE IS A BIT MORE UNCERTAINTY WRT THU. GFS PAINTING A DRY
PICTURE...W/ A PROMINENT RDG BLDG SFC-H8 AND EXTENDING IN A WEAKER
FASHION THROUGH H5. ECMWF SOLN SLOWER...ALTHO LTST /00Z/ RUN A BIT
FASTER THAN THE 12Z WAS. IF IT WERE TO PAN OUT...CUD SEE SHRA/TSRA
DVLP AND THU. PRVS FCST HAD 20-30 POPS TO ACCT FOR THAT. HV BACKED
OFF A PINCH...SPCLY FOR THE MTNS. EITHER WAY...THU NGT WL BE DRY.
FRI WL START DRY DUE TO AFOREMENTIONED RDG...BUT RETURN FLOW WL BE
FAST ON ITS HEELS. AM STILL GOING W/ THE SLOWER SOLN...WHICH WL KEEP
THE I-95 CRRDR DRY BY ENTERTAIN CHC POPS IN THE MTNS. A GREATER CHC
AT PCPN COMES SAT AS WMFNT CROSSES AREA. DONT HV THE HIGHEST
CONFIDENCE IN THIS OUTCOME. ONCE FNT DOES PASS BY...CWFA WL BE
WITHIN THE WARMER/MORE UNSTABLE SECTOR...WHICH MEANS MORE INSTBLTY
AND ADDTL DIURNAL CNVCTN.
SPEAKING OF TEMPS...ONCE THING THATS NOTABLE IS THAT ALL MAXT THRU
THE WEEK AOB CLIMO. HV TEMPS RISING TO ARND 90F FOR THE WKND. THIS
IS THE WARMEST PART OF THE YEAR WRT CLIMO...SO EVEN THE WARM PART OF
THE FCST ISNT ALL THAT HOT.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
A FEW SHOWERS ARE EXPECTED ACROSS THE TERMINALS THIS
MORNING...ESPECIALLY KMRB. PATCHY FOG AND LOW CLOUDS ARE EXPECTED
AS WELL. THE BEST CHANCE FOR LOW CLOUDS WILL BE ACROSS KCHO WHERE
MVFR/IFR CIGS ARE EXPECTED THIS MORNING. REDUCED VSBYS TO MVFR
LEVELS ARE POSSIBLE IN ANY SHOWERS THAT DEVELOP AS WELL.
VFR CONDITIONS ARE EXPECTED FOR MOST OF THE TERMINALS THIS
AFTERNOON AND EVENING...BUT THERE WILL BE A FEW SHOWERS AND
PERHAPS EVEN A THUNDERSTORM. THE BEST CHANCE FOR HEAVIER SHOWERS
AND A THUNDERSTORM WILL BE ACROSS KCHO.
PATCHY FOG AND LOW CLOUDS ARE LIKELY LATE TONIGHT INTO TUESDAY
MORNING. A FEW SHOWERS ARE POSSIBLE AS WELL. THERE IS A BETTER
CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME WILL
CONTAIN LOCALLY HEAVY RAINFALL THAT CAN CAUSE BRIEF PERIODS OF
IFR/SUBIFR CIGS/VSBYS. COVERAGE OF CONVECTION SHOULD DECREASE
OVERNIGHT TUESDAY.
OUTLOOK...
HV DAILY TSRA CHCS...ALTHO CONFIDENCE IN ANY ONE OF THEM NOT ALL
THAT HIGH. WED LKLY WL HV A BETTER OPPORTUNITY THAN THU-FRI...BUT
CVRG SCTD.
&&
.MARINE...
HIGH PRESSURE WILL MOVE OFF TO THE EAST TODAY WHILE A STATIONARY
BOUNDARY REMAINS TO OUR WEST. A SOUTHEAST FLOW WILL DEVELOP BETWEEN
THESE SYSTEMS. THE GRADIENT WILL INCREASE A BIT LATE THIS
AFTERNOON AND EVENING. SOUTHEAST WINDS MAY APPROACH SCA CRITERIA
FOR THE MIDDLE PORTION OF THE BAY AND LOWER TIDAL POTOMAC
RIVER...BUT CONFIDENCE IS TOO LOW FOR AN SCA GIVEN THE RELATIVELY
COOLER WATERS.
A WARM FRONT WILL PASS THROUGH THE WATERS TUESDAY MORNING AND A
SOUTHERLY FLOW BEHIND THE WARM FRONT IS EXPECTED TUESDAY
AFTERNOON. THE GRADIENT SHOULD BE WEAK ENOUGH TO KEEP WIND SPEEDS
BELOW SCA CRITERIA. HOWEVER...THUNDERSTORMS ARE LIKELY TUESDAY
AFTERNOON AND EVENING...AND SOME MAY CONTAIN GUSTY WINDS.
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DECREASE OVERNIGHT
TUESDAY...BUT A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF
THE WATERS AS A COLD FRONT BEGINS TO PASS THROUGH.
SCA NOT ANTICIPATED WED-FRI ATTM...AS FNT WL BE WAVERING ACRS MARINE
AREA. N/NWLY FLOW 10-15 KT WED WL BECOME LGT ELY THU AND SELY FRI.
ALT SCENARIO...IF FROPA ELY WED MAKES IT FAR ENUF S...THEN SCA
WUD BE PSBL.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES REMAIN AROUND ONE-HALF FOOT ABOVE NORMAL. WATER
LEVELS ARE EXPECTED TO REMAIN BELOW MINOR FLOODING THRESHOLDS WITH
THE HIGH TIDE CYCLE THIS MORNING.
SOUTHERLY/SOUTHEASTERLY FLOW INCREASES TO 10 TO 15 KT THIS
AFTERNOON WHICH WILL INCREASE THE TIDAL ANOMALY FURTHER. LEADING
TO POTENTIAL FOR MINOR FLOODING ALONG THE ENTIRE WESTERN SHORE OF
THE MARYLAND BAY AND ALSO THE SW WATERFRONT IN DC AND AT OLD TOWN
ALEXANDRIA DURING THE HIGH TIDE CYCLE TONIGHT INTO TUESDAY
MORNING. CONFIDENCE IN MINOR TIDAL FLOODING IS LOW AT THIS TIME
SINCE OBSERVATIONS ARE RUNNING BELOW CBOFS GUIDANCE...WHICH HAS
WATER LEVELS RIGHT NEAR THE MINOR FLOODING THRESHOLDS WITH THE
HIGH TIDE CYCLE TONIGHT INTO TUESDAY MORNING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...BJL
AVIATION...BJL/HTS
MARINE...BJL/HTS
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Jul 13, 5:18 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
618 AM EDT MON JUL 13 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-141000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
618 AM EDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON AND EVENING. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY SOUTH. DAMAGING
WIND GUSTS ARE THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO CONTAIN
HEAVY RAINFALL...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING
OF SMALL STREAMS...CREEKS AND URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-141000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
618 AM EDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS WILL CONTAIN
HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLASH FLOODING OF
SMALL STREAMS...CREEKS AND URBAN AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON AND EVENING. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY SOUTH. DAMAGING
WIND GUSTS ARE THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO CONTAIN
HEAVY RAINFALL...AND THIS COULD LEAD TO LOCALIZED FLASH FLOODING
OF SMALL STREAMS...CREEKS AND URBAN AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.
Flash Flood, Shenandoah
- When
- July 13, 5:35 AM EST to 10:30 AM EST
- Where
- Shenandoah County, 0.32 mi SSE of Woodstock to 0.26 mi SSE of Woodstock
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.876, -78.517
There was water entering a home near Woodstock.
Flash Flood, Shenandoah
- When
- July 13, 5:57 AM EST to 10:30 AM EST
- Where
- Shenandoah County, 1.35 mi SE of Calvary to 1.58 mi ESE of Saumsville
- Cause
- Heavy Rain
- Property damage
- $1.9 million
- Crop damage
- $250,000
- Reported by
- 911 Call Center
- Coordinates
- 38.855, -78.534
Numerous streets flooded and closed in Woodstock including Main Street and multiple sections on Route 11. There was a car stalled out in water near the intersection of Main Street and Indian Springs Road. There was water in multiple businesses in Woodstock.
Flash Flood, Shenandoah
- When
- July 13, 5:57 AM EST to 10:30 AM EST
- Where
- Shenandoah County, 0.89 mi W of Columbia Furnace to 0.94 mi W of Columbia Furnace
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.871, -78.637
Turner Ashby Lane was reported flooded and closed at the creek near Columbia Furnace.
Flash Flood, Rappahannock
- When
- July 13, 8:20 AM EST to 8:45 AM EST
- Where
- Rappahannock County, 2.67 mi NW of Washington to 2.99 mi WNW of Washington
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.742, -78.211
Harris Hollow Road or Route 622 was flooded and impassable along the Rush River.
Flash Flood, Shenandoah
- When
- July 13, 8:31 AM EST to 10:30 AM EST
- Where
- Shenandoah County, 0.8 mi N of Seven Fountains to 0.81 mi N of Seven Fountains
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.861, -78.399
Fort Valley Road was flooded and closed near Passage Creek.
Flood, Rappahannock
- When
- July 13, 8:36 AM EST to 8:30 PM EST
- Where
- Rappahannock County, 0.71 mi NE of Smedley to 0.68 mi ENE of Smedley
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.706, -78.219
Gidbrown Hollow Road was flooded and closed at the Covington River.
Flood, Rappahannock
- When
- July 13, 8:36 AM EST to 8:30 PM EST
- Where
- Rappahannock County, 0.49 mi SSE of Five Forks to 0.44 mi S of Five Forks
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.643, -78.168
Hunters Road remains closed due to flooding.
Flood, Rappahannock
- When
- July 13, 8:36 AM EST to 8:30 PM EST
- Where
- Rappahannock County, 1.28 mi SSE of Massies Corner to 1.17 mi S of Massies Corner
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.703, -78.110
There were several bridges that remained closed on Battle Run Road due to flooding.
Flood, Rappahannock
- When
- July 13, 8:36 AM EST to 8:30 PM EST
- Where
- Rappahannock County, 1.55 mi S of Rock Mills to 1.54 mi S of Rock Mills
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.628, -78.126
Wharton Hollow Road remains closed due to flooding.
Flood, Shenandoah
- When
- July 13, 10:27 AM EST to July 14, 5:30 AM EST
- Where
- Shenandoah County, 1.76 mi SE of Woodstock to 1.72 mi SE of Woodstock
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 38.860, -78.500
A low water bridge on South Hollingsworth Road was flooded.
Flood, Shenandoah
- When
- July 13, 10:27 AM EST to July 14, 5:30 AM EST
- Where
- Shenandoah County, 1.71 mi ENE of Woodstock to 1.66 mi ENE of Woodstock
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.894, -78.493
People from the Wood Lawn Park trailer park were evacuated due to flooding.
Flood, Warren
- When
- July 13, 10:27 AM EST to July 14, 5:30 AM EST
- Where
- Warren County, 1.23 mi SSE of Bentonville to 1.16 mi SSE of Bentonville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.813, -78.312
Thompson Hollow Road remains closed due to flooding.
Flood, Warren
- When
- July 13, 10:27 AM EST to July 14, 5:30 AM EST
- Where
- Warren County, 1.06 mi SW of Bentonville to 1.16 mi SW of Bentonville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.821, -78.336
Rocky Hollow Road remains closed due to flooding.
Flood, Warren
- When
- July 13, 10:27 AM EST to July 14, 5:30 AM EST
- Where
- Warren County, 0.36 mi E of Limeton to 0.3 mi E of Limeton
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.850, -78.273
Buck Mountain Road remains closed due to flooding.
Flash Flood, Culpeper
- When
- July 13, 10:30 AM EST to 12:30 PM EST
- Where
- Culpeper County, 3.27 mi WSW of Monument Mills to 3.35 mi WSW of Monument Mills
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.587, -78.058
Eggbornsville Road was closed due to flooding. There was a stream crossing the roadway.
Flash Flood, Culpeper
- When
- July 13, 10:30 AM EST to 12:30 PM EST
- Where
- Culpeper County, 1.31 mi NNE of Rixeyville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.598, -77.963
Waterford Road was closed due to flooding. Waterford Run was crossing the roadway.
Flash Flood, Culpeper
- When
- July 13, 10:30 AM EST to 12:30 PM EST
- Where
- Culpeper County, 1.37 mi ESE of Batna to 1.18 mi ESE of Batna
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.395, -77.856
Route 680 was closed due to flooding.
Flash Flood, Warren
- When
- July 13, 5:36 PM EST to 6:49 PM EST
- Where
- Warren County, 0.88 mi SE of Waterlick to 1.06 mi SE of Waterlick
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.960, -78.270
The stream gauge on Passage Creek at Buckton reached a flood stage of 9 feet. It peaked at 9.10 feet at 18:15 EST. Fields near the creek began to flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 13, 20154 deaths · 15 injured · $3.7 million · 60 kt wind · 61 events
- Tornadoes and Hail in Kansas, July 13 to 14, 2015$285,000 · EF3 · 20 events
- Heat in Oklahoma, July 13 to 21, 201534 injured · 1 event
- Flash Flooding and Flood in Indiana, July 13 to 14, 20151 death · $210,000 · 1 in hail · 24 events
- Tornadoes and Flash Flooding in Kentucky, July 13 to 17, 2015$545,000 · EF1 · 110 events
- Flash Flood in New Mexico, July 13, 20151 death · $15,000 · 1 event
- Heat in Illinois, July 13, 20151 death · 1 event
- Heat in Texas, July 13, 20151 death · 1 event
- Hail and Damaging Winds in Georgia, July 13 to 15, 20151 injured · $698,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Wisconsin, July 13, 2015$1.3 million · 1 in hail · 29 events
- Tornadoes and Flash Flooding in Indiana, July 13 to 14, 2015$199,000 · EF1 · 38 events
- Flash Flooding in New York, July 13 to 14, 2015$2.0 million · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593762, 593765, 593766, 593768, 594709, 594721, 594726, 594727, 594728, 594720, 594722, 594723, 594724, 594725, 594710, 594711, 594712, 594764.